Psycho-Babble Medication Thread 463482

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

What might be happening?

Posted by fires on February 25, 2005, at 22:33:36

1976 - Unipolar depressive episode followed by dysthymia.

1988 - another episode of unipolar, much better with Parnate

2003 -- Feb., viral illness followed by Postural Orthostatic Tachycardia Syndrome

2004 -- January, MDD episode after discontinuing Parnate about 5 months earlier.

6 weeks on Effexor XR, much better but dose to high. Reduced from 225 mg Effex. +60 mg Remeron, to 75 mg Effex. only.

2005 -- Jan., Dxed with Periodic Limb Movement Disorder.

Taking 150 mg Wellbutrin

Feb.,
Neurologist suspects I have Bipolar II. Yes, I have some of the symptoms, but how does this happen?

Anyone know any good links where I can read about "conversion" to Bipolar II after MDD episodes?

 

Re: What might be happening?

Posted by snapper on February 25, 2005, at 22:53:11

In reply to What might be happening?, posted by fires on February 25, 2005, at 22:33:36

Just a guess but you might try typing in the words - BiPolar III - in Google or your favorite search engine. I also know for a fact that just in the last couple of years, the Diagnostic term/Label Of BPII Seems to be THE Diagnosis-DuJour. WHo Knows ? Maybe the all of the drugs of the 80's and 90's have actually turned a large # of us into what are symptoms are. That said; making us sicker than we were to begin with ...should have maybe been treated with a mood stabilizer in conjunction w/ an AD so now were all Just suffering souls that have been thrown into a waste paper basket/category of "Bi-Polar Spectrum! Wish I could answer your whole question more complete.
Snapper

 

Re: What might be happening? fires

Posted by alexandra_k on February 25, 2005, at 23:19:17

In reply to What might be happening?, posted by fires on February 25, 2005, at 22:33:36

MDD= Major depressive disorder???

You only need one manic or hypomanic episode to 'convert' a unipolar mood disorder (eg depression or dysthymia) into a bipolar mood disorder..

 

Re: What might be happening?

Posted by banga on February 26, 2005, at 7:40:55

In reply to Re: What might be happening? fires, posted by alexandra_k on February 25, 2005, at 23:19:17

You don't have to have converted...it is simply that you didn't have any of the hypomanic episodes in the past.
For me, I do not rule out a diagnosis of Bipolar II....I have had multiple episodes of major depression, not very clear episodes of hypomania, however instead of a hypomanic happy "high," some people experience hypomania as agitation and irritablity...
The thinking of some pdocs is that some people are misdiagnosed as MDD, when actually they had Biopolar II.

 

Re: What might be happening? alexandra_k

Posted by fires on February 26, 2005, at 13:47:00

In reply to Re: What might be happening? fires, posted by alexandra_k on February 25, 2005, at 23:19:17

> MDD= Major depressive disorder???
>
> You only need one manic or hypomanic episode to 'convert' a unipolar mood disorder (eg depression or dysthymia) into a bipolar mood disorder..

I understand. My problem is that I have multiple medical conditions which might be contributing to my "hypomania". Postural Orthostatic Tachycardia Syndrome: a type of dysautonomia -- with a long list of possible symptoms including: anxiety, cognitive impairment, and feeling "wired".

I also have Fibromyalgia, Periodic Limb Movement Disorder/RLS (disturbed sleep), TMJD, osteoporosis, and allergies, and a recent bout of premature atrial complexes -- which I've never had before. I was told that many people have them and that they are benign (usually).

I guess I'll have to get multiple opinions, then make a decision on what "trail to go down."

Thanks

 

Re: What might be happening? banga

Posted by fires on February 26, 2005, at 13:55:45

In reply to Re: What might be happening?, posted by banga on February 26, 2005, at 7:40:55

> You don't have to have converted...it is simply that you didn't have any of the hypomanic episodes in the past.
> For me, I do not rule out a diagnosis of Bipolar II....I have had multiple episodes of major depression, not very clear episodes of hypomania, however instead of a hypomanic happy "high," some people experience hypomania as agitation and irritablity...
> The thinking of some pdocs is that some people are misdiagnosed as MDD, when actually they had Biopolar II.

I've been irritable during my couple of hypomanic episodes. I never had hypomania until I had a "panic attack" (during which I didn't panic") while on Efexor +Remeron. I haven't had one since. I have had a few "adrenalin" surges - which I believe is a better name for my "panic attacks."

The main symptoms of my hypomania: talking too much, and too fast, and walking too fast.

 

Re: What might be happening? fires

Posted by alexandra_k on February 26, 2005, at 15:25:50

In reply to Re: What might be happening? alexandra_k, posted by fires on February 26, 2005, at 13:47:00

> I understand. My problem is that I have multiple medical conditions which might be contributing to my "hypomania". Postural Orthostatic Tachycardia Syndrome: a type of dysautonomia -- with a long list of possible symptoms including: anxiety, cognitive impairment, and feeling "wired".

Ok. It might be fairly hard to tease that out. Wouldn't the only difference between a dx of unipolar depression and bipolar be whether you take an anti-depressant or a mood stabiliser (with respect to medications) thoguh? And it isn't even as cut and dried as that because I have unipolar depression but have been on mood stabilisers before (worth a trial to see if they helped).

I just wonder what difference the dx makes with respect to your treatment. A mood stabilier may be beneficial with your mania / hypomania regardless of whether it is due to a medical condition or not. There is only one way to find out what will and will not be helpful, and that is to trial the meds.

> I guess I'll have to get multiple opinions, then make a decision on what "trail to go down."

So I am not too sure how the 'trails' will be different...


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.